MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112950
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Pain (1994)
Date of Event 01/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2013) is considered to be a best estimate.This emdr represents the bd perfix plug (device 2).An additional supplemental emdr was submitted to represent the bd perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2015: patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plugs (device 1 and 2).Per op notes, ¿two direct defects were noted in right inguinal region which was repaired with perfix plugs (device 1 and 2), tacked and sutured¿.On (b)(6) 2016: patient was diagnosed with right groin pain and leg pain, thereby underwent open repair with implant of perfix plug (device 3).Per op notes, ¿in the right inguinal region, due to extensive scar dissection was carried out where the spermatic cord is found adherent to the perfix plugs (device 1 and 2).Both ilioinguinal nerve and genitofemoral nerve was excised.A perfix plug (device 3) was placed into the dilated internal ring and sutured.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23474574
Report Number1213643-2025-01067
Device Sequence Number10195757
Product Code FTL
UDI-Device Identifier00801741016653
UDI-Public(01)00801741016653(17)180328(10)HUXB1585
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number0112950
Device Lot NumberHUXB1585
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age75 YR
Patient SexMale